Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Dehn surgery on knots in 3-manifolds

Author: Marc Lackenby
Journal: J. Amer. Math. Soc. 10 (1997), 835-864
MSC (1991): Primary 57N10; Secondary 57M25
MathSciNet review: 1443548
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. D. Gabai, Foliations and the topology of 3-manifolds, II, J. Differ. Geom. 26 (1987), 461-478. MR 89a:57014a
  • 2. C. Gordon and J. Luecke, Only integral Dehn surgeries yield reducible manifolds, Math. Proc. Camb. Phil. Soc. 102 (1987), 97-101. MR 89a:57003
  • 3. J. Hempel, 3-Manifolds, Ann. of Math. Studies, No. 86, Princeton Univ. Press, Princeton, N. J., 1976. MR 54:3702
  • 4. W. Jaco, Lectures on Three-Manifold Topology, Regional Conference Series in Mathematics, No. 43, Providence 1980, A. M. S. MR 81k:57009
  • 5. R. Kirby, A calculus for framed links in $S^{3}$, Inv. Math. 45 (1978), 36-56. MR 57:7605
  • 6. M. Lackenby, Surfaces, surgery and unknotting operations, To appear in Math. Ann.
  • 7. M. Lackenby, Upper bounds in theory of unknotting operations, To appear in Topology.
  • 8. W. B. R. Lickorish, A representation of orientable combinatorial 3-manifolds, Ann. of Math. 76 (1962), 531-540. MR 27:1929
  • 9. M. Scharlemann, Sutured manifolds and generalized Thurston norms, J. Differ. Geom. 29 (1989), 557-614. MR 90e:57021
  • 10. M. Scharlemann, Producing reducible 3-manifolds by surgery on a knot, Topology 29 (1990), 481-500. MR 91i:57003
  • 11. M. Scharlemann, Unlinking via simultaneous crossing changes, Trans. Amer. Math. Soc. 336 (1993), 855-868. MR 93k:57021
  • 12. P. Scott, The geometries of 3-manifolds, Bull. London Math. Soc. 15 (1983), 401-487. MR 84m:57009

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 57N10, 57M25

Retrieve articles in all journals with MSC (1991): 57N10, 57M25

Additional Information

Marc Lackenby
Affiliation: Department of Pure Mathematics and Mathematical Statistics, University of Cambridge, 16 Mill Lane, Cambridge, CB2 1SB, England

Received by editor(s): April 26, 1996
Received by editor(s) in revised form: April 22, 1997
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society